The Pill Diaries: Why I’m coming off the pill

untitled-design-3Hello!

Today I am introducing a new series on emmalouisetalks.com all about the contraceptive pill.

I have been on various methods of contraception since the age of 17 and have recently decided to stop taking any. No, I am NOT planning for a baby – I’ve just had enough of the side effects and was wondering if some of the problems I’ve been having the past few years were directly linked.

I wanted to chart my experiences since stopping it and give any advice for others to make their own minds up.

This post will be about why I stopped taking it and my three week update!

If you don’t like periods and talk about female body parts then I suggest you look away now! :’)

The first pill I was put on was called ‘microgynon’ which is a combined pill. I went onto this pill as I had very painful periods which meant I was missing a lot of school. I was on this pill for just over a year with not many issues. I had a breakthrough bleed every 21 days and that was fine for a while. However around a year into taking it, I started throwing up every single morning, like I had morning sickness! I knew I wasn’t pregnant as I wasn’t having sex but it was VERY annoying so I stopped it.

Then when I was 19 I met my current boyfriend and decided to try the contraceptive injection. This is injected into the muscle at the top of the bum (doesn’t really hurt at all) and you’re covered from pregnancy for three months! ‘Excellent’, you may think, and yes, for some, it is! For me, it was good for about 6 months when all of a sudden I mysteriously started suffering with pain (down there) during sex. I went to countless doctors, gynaecologists and specialists in that area and no one had an answer. As well as this side effect, I became extremely angry and aggressive which is NOTHING like me! So, I stopped that and moved onto the mini pill – Cerelle.

The mini pill is taken every single day with no breaks. In me it stopped my periods but in some women it just makes them lighter or more irregular. In many ways, this pill was fantastic and I was on it for almost three years. It stopped my periods, cleared up my skin and didn’t make me feel sick. However, the pain below was still extremely bad and was distressing me. Combined with the pain, I had absolutely NO sex drive which sucked big time.

Also, as you don’t have periods, it can be hard to be sure that you’re not pregnant so you do have to check regularly.

Another very big reason for stopping hormonal contraception was that I began suffering with increased anxiety and low mood which got progressively worse the longer I was on the pill. I was interested to see if letting my natural hormones control things lowered my anxiety and depression.

Three Week Update

There are three things which are noticeably different since getting rid of my pill.

  1. Painful sex is no more! This was the best result I could have imagined as well as my sex drive coming back in full force!
  2. I feel so much happier! I get less anxious and I just enjoy life so much more! I feel motivated, have more energy and have a lot more fun 🙂
  3. My boobs seem slightly fuller which is awesome as they’re so small.

I am still waiting for a period – slightly scared not going to lie, I’ve forgotten what its like to have one- but it’ll be good I think to feel a bit more normal!

 

Let me know if you have any questions my lovers!

Ems

xx

 

I am not a doctor or health expert, these are my own experiences. Please see your doctor before changing any medication.

Leave a Reply

Your email address will not be published. Required fields are marked *